MAUDE Adverse Event Report: DEPUY SPINE INC VERSE QUICK STICK, TUBE; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC VERSE QUICK STICK, TUBE; MISC ORTHO SURGICAL INSTR
Model Number 299704217
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an unknown procedure, the verse quick stick sleeve and verse quick stick tube could not be fitted onto the implant.There was no surgical delay.There was no patient consequence.The procedure was successfully completed with a replacement instrument.Concomitant device reported: unknown setscrew (part# unknown, lot# unknown, quantity unknown).Unknown torque handle (part# unknown, lot# unknown, quantity unknown).This report is for one (1) verse quick stick, tube.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the verse quick stick, tube (part #: 299704217, lot #: gm5124505) was received at us cq.Upon visual inspection, no defect was detected on the returned device.Functional test: the complaint device was assembled with the verse quick stick, sleeve (part #: 299704215) which was also returned.Both assembled correctly however the sleeve appeared to be loose and did not fit tight.Dimensional inspection: no dimensional inspection was performed as no defect was noticed that warranted the dimensional inspection.Document/specification review: based on the released date of the batch, the relevant current and manufactured drawings were reviewed.No design issues or discrepancies were identified.Investigation conclusion: this complaint is not confirmed for the verse quick stick, tube (part #: 299704217, lot #: gm5124505) as there was no damage to the device.However the functional issue noticed after assembling with the mating device (the sleeve) is due to the bent spring on the sleeve.The damage is isolated to the mating sleeve therefore this complaint is not confirmed for this device.No root cause could definitively be determined for the reported complaint condition.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.A device history record (dhr) review was conducted: a review of the receiving inspection (ri) for verse quick stick, tube was conducted identifying that lot number gm5124505 was released in two batches.Batch1: lot units were released on 26 sep 2018 with no discrepancies.Batch2: lot units were released on 24 sep 2018 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERSE QUICK STICK, TUBE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11324343
Report Number1526439-2021-00288
Device Sequence Number19645204
Product Code LXH
UDI-Device Identifier10705034477190
UDI-Public10705034477190
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number299704217
Device Catalogue Number299704217
Device Lot NumberGM5124505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer03/01/2021
Initial Report FDA Received Date02/12/2021
Supplement Report FDA Received Date03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN LOCKING/SET SCREWS; UNKNOWN TORQUE HANDLE; VERSE QUICK STICK, SLEEVE